Alert archive / New Mexico / Red Flag Warnings in 2015

Red Flag Warning 8, NWS El Paso, TX

May 7, 20157 counties in New Mexico

NWS El Paso, TX issued this red flag warning at May 7, 2015, 8:47 PM MDT for 7 counties in New Mexico. It took effect at May 8, 2015, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2015, 8:47 PM MDT (02:47 UTC)
In effect from
May 8, 2015, 1:00 PM MDT
Expired
May 8, 2015, 9:00 PM MDT
In force
8 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 98 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 2.8 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3934 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

354 
WWUS84 KEPZ 080247
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
847 PM MDT THU MAY 7 2015

...CRITICAL FIRE CONDITIONS EXPECTED FRIDAY AFTERNOON FOR SOUTH
CENTRAL AND FAR SOUTHWESTERN NEW MEXICO...AND POSSIBLY SATURDAY
AFTERNOON FOR FAR SOUTHWESTERN NEW MEXICO...

.A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DROP SOUTH
OVER CALIFORNIA THEN TURN EAST OVER ARIZONA FRIDAY NIGHT. AS THIS
FEATURE APPROACHES...SUSTAINED 20-FT WIND SPEEDS OF 20 TO 25 MPH ARE
EXPECTED FRIDAY AND SATURDAY. THIS WILL OCCUR IN AN ENVIRONMENT
SUPPORTING MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
EXTREMELY LOW FUEL MOISTURE AND HIGH OR GREATER FIRE DANGERS. 
ELEVATED FIRE CONDITIONS WILL BE LIKELY AS A RESULT ON
FRIDAY AND SATURDAY AFTERNOONS.

NMZ111-081330-
/O.UPG.KEPZ.FW.A.0009.150508T1900Z-150509T0300Z/
/O.NEW.KEPZ.FW.W.0008.150508T1900Z-150509T0300Z/
/O.CON.KEPZ.FW.A.0008.150509T2000Z-150510T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
847 PM MDT THU MAY 7 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM
MDT FRIDAY. 

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH EARLY SATURDAY EVENING.

* EVENT: FIRE WEATHER ZONE 111 SOUTHWEST DESERTS ...AND 
  LOWLANDS. 

* TIMING: 1 PM THROUGH 9 PM FRIDAY FOR THE WARNING. 
          2 PM THROUGH 8 PM SATURDAY FOR THE WATCH.

* WIND: SOUTHWEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
  QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR BURNING IS NOT
  RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-081330-
/O.UPG.KEPZ.FW.A.0009.150508T1900Z-150509T0300Z/
/O.NEW.KEPZ.FW.W.0008.150508T1900Z-150509T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
847 PM MDT THU MAY 7 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM MDT FRIDAY FOR 
STRONG WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM
MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* EVENT: RED FLAG WARNING FOR WESTERN PORTIONS OF ZONE 112 INCLUDING 
  DONA ANA COUNTY AND WESTERN SIERRA COUNTY. 

* TIMING: 1 PM THROUGH 9 PM FRIDAY.

* WIND: WEST AROUND 20 MPH...WITH GUSTS TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO 
  GROW QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
26
2 follow-up statements
904 
WWUS84 KEPZ 081327
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
727 AM MDT FRI MAY 8 2015

...CRITICAL FIRE CONDITIONS EXPECTED FRIDAY AFTERNOON FOR SOUTH
CENTRAL AND FAR SOUTHWESTERN NEW MEXICO...AND POSSIBLY SATURDAY
AFTERNOON FOR FAR SOUTHWESTERN NEW MEXICO...

.A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DROP SOUTH
OVER CALIFORNIA THEN TURN EAST OVER ARIZONA FRIDAY NIGHT. AS THIS
FEATURE APPROACHES...SUSTAINED 20-FT WIND SPEEDS OF 20 TO 25 MPH
ARE EXPECTED FRIDAY AND SATURDAY. THIS WILL OCCUR IN AN
ENVIRONMENT SUPPORTING MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT
OR LOWER... EXTREMELY LOW FUEL MOISTURE AND HIGH OR GREATER FIRE
DANGERS. ELEVATED FIRE CONDITIONS WILL BE LIKELY AS A RESULT ON
FRIDAY AND SATURDAY AFTERNOONS.

NMZ111-090300-
/O.CON.KEPZ.FW.W.0008.150508T1900Z-150509T0300Z/
/O.CON.KEPZ.FW.A.0008.150509T2000Z-150510T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
727 AM MDT FRI MAY 8 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY......FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 111...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY......FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW
HUMIDITY FOR FIRE WEATHER ZONE 111...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY
AFTERNOON THROUGH EARLY SATURDAY EVENING.

* EVENT: FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND...
  LOWLANDS. 

* TIMING: 1 PM THROUGH 9 PM FRIDAY FOR THE WARNING. 
          2 PM THROUGH 8 PM SATURDAY FOR THE WATCH.

* WIND: SOUTHWEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO 
  GROW QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR 
  BURNING IS NOT RECOMMENDED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-090300-
/O.CON.KEPZ.FW.W.0008.150508T1900Z-150509T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
727 AM MDT FRI MAY 8 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITY...

* EVENT: RED FLAG WARNING FOR WESTERN PORTIONS OF ZONE112 
  INCLUDING DONA ANA COUNTY AND WESTERN SIERRA COUNTY. 

* TIMING: 1 PM THROUGH 9 PM FRIDAY.

* WIND: WEST AROUND 20 MPH...WITH GUSTS TO 30 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO 
  GROW QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR 
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$
743 
WWUS84 KEPZ 090241
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
841 PM MDT FRI MAY 8 2015

...CRITICAL FIRE CONDITIONS POSSIBLE AGAIN SATURDAY AFTERNOON...

.A LARGE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO MOVE EAST OVER
ARIZONA TONIGHT AND INTO THE SOUTHERN ROCKIES ON SATURDAY. AS
THIS FEATURE MOVES THROUGH...SUSTAINED 20-FT WIND SPEEDS OF 20 TO
25 MPH ARE EXPECTED AGAIN SATURDAY. THIS WILL OCCUR IN AN ENVIRONMENT
SUPPORTING MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...
EXTREMELY LOW FUEL MOISTURE AND HIGH OR GREATER FIRE DANGERS.
ELEVATED FIRE CONDITIONS WILL BE LIKELY AS A RESULT SATURDAY
AFTERNOON.

NMZ111-091330-
/O.EXP.KEPZ.FW.W.0008.000000T0000Z-150509T0300Z/
/O.CON.KEPZ.FW.A.0008.150509T2000Z-150510T0200Z/
SOUTHWEST DESERTS AND LOWLANDS-
841 PM MDT FRI MAY 8 2015

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONE 111...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111...

* EVENT: FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND... 
  LOWLANDS. 

* TIMING: 2 PM THROUGH 8 PM SATURDAY.

* WIND: SOUTHWEST 20 TO 25 MPH...WITH GUSTS TO 35 MPH.

* HUMIDITY: 10 TO 15 PERCENT.

* IMPACTS...ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO 
  GROW QUICKLY INTO DANGEROUS WIND DRIVEN FIRES. OUTDOOR 
  BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ112-090345-
/O.EXP.KEPZ.FW.W.0008.000000T0000Z-150509T0300Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
841 PM MDT FRI MAY 8 2015

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 112...

WINDS HAVE DECREASED ACROSS THE AREA...THEREFORE THE RED FLAG
WARNING WILL EXPIRE AT 9 PM MDT. 

$$
26

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 7, 3:08 PM MDT, 5 hours 39 minutes earlier.

Area forecast discussion, May 7, 3:08 PM MDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
308 PM MDT THU MAY 7 2015

.SYNOPSIS...
MODERATE DRY SOUTHWEST FLOW ALOFT WILL CONTINUE TO BRING BREEZY TO
WINDY AFTERNOONS...ALONG WITH SEASONAL TEMPERATURES AND ELEVATED
FIRE DANGER TO THE BORDERLAND THROUGH FRIDAY. BY SATURDAY...A PACIFIC
LOW PRESSURE SYSTEM ALOFT ALONG WITH ITS SURFACE FRONT OVER THE
SOUTHWESTERN UNITED STATES...WILL MOVE INTO THE CENTRAL AND SOUTHERN
ROCKY MOUNTAINS. SO FOR THE WEEKEND...THIS SYSTEM WILL BRING WINDY
CONDITIONS WITH SLIGHTLY COOLER TEMPERATURES AND A SLIGHT CHANCE
FOR SHOWERS AND STORMS MAINLY TO THE GILA WILDERNESS REGION. NEXT SUNDAY
AND MONDAY WILL BE DRY AND WARM WITH OCCASIONAL BREEZY AFTERNOON
WINDS MAINLY SUNDAY AFTERNOON. BY LATER TUESDAY THROUGH THE REMAINDER
OF THE WEEK ANOTHER LOW PRESSURE SYSTEM ALOFT OVER THE SOUTHWEST
UNITED STATES WILL COMBINE WITH SURFACE HIGH PRESSURE OVER THE
GREAT PLAINS TO IMPORT SOME GULF OF MEXICO MOISTURE INTO THE
BORDERLAND...THUS INCREASING OUR POTENTIAL POTENTIAL FOR MORE
SHOWERS AND STORMS.

&&

.DISCUSSION...
A STRONG UPPER LEVEL CLOSED LOW PRESSURE SYSTEM PRESENTLY
LOCATED OVER SAN FRANCISCO IS RESULTING IN MODERATE SOUTHWESTERLY
FLOW ACROSS THE THE SOUTHWEST U.S. A MINOR DISTURBANCE
(GLITCH/BLIP) IN THIS MAY MAY BRING THE NORTHERN GILA (MAINLY
CATRON COUNTY IN FIRE WX ZONE 110 SOME CLOUDS AND OR A BRIEF ISOLD
LGT SHOWER THIS EVENING). THIS SYSTEM WILL MOVE MAINLY TO OUR
NORTH AND MOVE INTO THE CENTRAL AND SOUTHERN ROCKIES BY SATURDAY
AND BRING A SLIGHT CHANCE FOR LIGHT SHOWERS OR STORMS MAINLY TO
THE GILA WILDERNESS ON SATURDAY. FRIDAY AND SATURDAY SHOULD SEE
DRY ADIABATIC LAPSE RATES TO AROUND 600 MB WHICH SHOULD MIX DOWN
MODERATELY STRONG WINDS ALOFT. THIS WITH PERSISTENT LEE SURFACE
TROUGHING WILL PRODUCE BREEZY TO WINDY AFTERNOONS THROUGH
SATURDAY. TEMPERATURES WILL BE VERY NEAR SEASONAL NORMALS.
FIRE DANGER WILL BE ELEVATED AND MAY REACH RED FLAG CRITERION IN
SOME LOWLAND LOCATIONS BOTH FRIDAY AND SATURDAY WITH FIRE WEATHER
WATCHES ISSUED AT THIS TIME...AGAIN FOR THE LOW LANDS.

BY SUNDAY AND MONDAY THE WEATHER SHOULD SETTLE DOWN MORE AS A
MINOR RIDGE OF HIGH PRESSURE BUILDS OVER THE AREA (ESPECIALLY
ON MONDAY). THUS WE SHOULD SEE OVERALL SOMEWHAT LIGHTER WINDS BEHIND
THE SYSTEM WITH TEMPERATURES RISING MORE EACH DAY.

THEN PERHAPS THE BEST PART IS YET TO COME...LATER TUESDAY INTO
THE REMAINDER OF THE WEEK WE WILL START TO FLIRT AND DANCE WITH
THE DRY LINE (IT;S THAT TIME OF YEAR) AND SEE THE NEXT POTENTIAL
FOR MOISTURE TO MOVE BACK IN WITH A DRY LINE PRESSING IN FROM THE
EAST. MODELS DEVELOP ANOTHER UPPER LEVEL LOW OVER THE SOUTHWESTERN
UNITED STATES WITH A LARGE SURFACE HIGH PRESSURE SYSTEM OVER THE
GREAT PLAINS OF THE UNITED STATES. THESE WILL COMBINE TO ADVECT
GULF OF MEXICO MOISTURE NORTHWARD INTO THE BORDERLAND OR AT LEAST
THE EASTERN HALF OF THE BORDERLAND. THE EXACT WHEN AND WHERE WILL
BE WORKED OUT LATER AS TIME PROGRESSES. AT THIS TIME MODELS ARE
STILL FAIRLY OPTIMISTIC FOR INCREASED MOISTURE INTO THE REGION. FOR
NOW WE HAVE POPS EAST OF THE RIO GRANDE. THIS TYPE OF SCENARIO
AND THIS TIME OF YEAR COULD CARRY THE THREAT FOR SEVERE STORMS
AND FLOODING POTENTIAL FOR THE LATTER PART OF THE WEEK. FORECAST
SOUNDINGS HAVE AMPLE MOISTURE APPROACHING AN INCH OF PW AND
INSTABILITY OF LI'S AROUND -4 WITH GOOD DIRECTIONAL AND SPEED
SHEAR BY THE END OF THE WEEK...TO REPEAT...ALL OF WHICH...IS
FAVORABLE FOR STRONG TO SEVERE STORMS.

&&

.AVIATION...VALID 08/00Z-09/00Z...
VFR CONDTS EXPECTED THROUGH THE PERIOD.  SOUTHWEST WINDS WILL
CONTINUE OVER OUR AREA HOWEVER...AHEAD OF AN UNSEASONABLY STRONG
UPPER LEVEL LOW PRESSURE SYSTEM DROPPING SOUTH OVER CALIFORNIA.
LOOK FOR WINDS 230-240/10-20G25KTS MOST AREAS THROUGH 03Z...WITH
GUSTY WINDS POSSIBLE THROUGH 05Z ALONG EAST SLOPES OF AREA
MOUNTAINS.  ELSEWHERE WINDS SW WINDS WILL WEAKEN TO 05-08 KTS OR
BECOME LIGHT AND VARIABLE THROUGH 17Z FRIDAY.  SW WINDS RAMP BACK UP
THEREAFTER FRIDAY.  LIGHT OCNL MDT TURBC SFC-120 ALG TO 30 SM EAST OF
AREA MOUNTAIN RANGES.

&&

.FIRE WEATHER...

...A FEW HIGH BASED STORMS WITH DRY LIGHTNING POSSIBLE LATE THURSDAY
AFTERNOON OVER NORTHERN PORTIONS OF THE GILA REGION...

...AFTERNOON WINDS INCREASING EACH DAY INTO THE WEEKEND...

...FIRE WEATHER WATCH IN EFFECT FROM 2 PM SATURDAY AFTERNOON THROUGH
EARLY 8 PM SATURDAY EVENING...

20-FT WINDS WILL STRENGTHEN EACH AFTERNOON INTO THIS WEEKEND...AS
AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO
DROP SOUTH OVER CALIFORNIA.  THIS FEATURE WILL TURN EAST TOWARDS
ARIZONA FRIDAY NIGHT...CONTINUING EAST THROUGH THE FOUR CORNERS THIS
WEEKEND.  THE LOW WILL SEND ASSOCIATED SHORT WAVE TROUGHS ACROSS
EARLY SATURDAY AND SUNDAY...WHILE CARRYING A PACIFIC COLD FRONT
THROUGH SATURDAY AFTERNOON.  THE FRONT SHOULD LOWER HIGHS A FEW
DEGREES BELOW NORMAL SATURDAY...BUT NOT DEVELOP ANY SIGNIFICANT
PRECIPITATION FOR SOUTHERN NM/FAR WEST TX.  TROUGHS ON THE OTHER HAND
MAY DEVELOP HIGH BASED STORMS OVER THE GILA REGION...CAPITAN AND
SACRAMENTO MTNS SATURDAY AND SUNDAY AFTERNOONS.

THREAT THEN SHIFTS TO DRYLINE TYPE CONVECTION MIDDLE OF NEXT
WEEK...WITH A FEW MODELS CONTINUING TO FORECAST A BACK DOOR-DRYLINE
COUPLED MOISTURE SURGE INTO CENTRAL NM AT THAT TIME. APPROACH OF
ANOTHER UPPER LEVEL LOW ON A SIMILAR PATH INTO THE REGION IS
FORECAST AT THAT TIME...AND MAY SERVE AS THE CAUSE IN DRAWING A
SURGE OF THIS NATURE FURTHER WEST THAN IS TYPICAL.

LOWLAND MIN RH FRIDAY WILL RANGE FROM THE SINGLE DIGITS TO LOWER
TEENS...WITH LOWER 20S FOR AREA HIGH COUNTRY.  VALUES CLIMB ROUGHLY
3-8 PERCENT SATURDAY...THEN FALL BACK A COUPLE PERCENT SUNDAY AND
AGAIN MONDAY.  VALUES IN HUDSPETH AND EASTERN OTERO COUNTIES MAY
INCREASE 20-30 PERCENT AS EARLY AS TUESDAY...IN RESPONSE TO THE
IMPOSTURES MENTIONED ABOVE. LOOK FOR MIXING HEIGHTS GENERALLY
6000-11000 FEET FRIDAY...CLIMBING ROUGHLY 1-2000 FT
SATURDAY...ENDING UP AROUND 8-13000 FT SUNDAY. LOOK FOR HAINES
INDICIES 4-5 FRIDAY...LOWERING TO 3 TOWARDS AS SATURDAY AND SUNDAY.

&&

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 59  83  55  78  53 /   0   0   0   0   0
SIERRA BLANCA           53  84  51  77  48 /   0   0   0   0   0
LAS CRUCES              48  79  47  74  43 /   0   0   0   0   0
ALAMOGORDO              52  79  51  74  46 /   0   0   0   0   0
CLOUDCROFT              38  59  38  51  34 /   0   0   0   0   0
TRUTH OR CONSEQUENCES   49  77  46  71  45 /   0   0   0  10   0
SILVER CITY             44  70  40  63  39 /  10   0   0  10   0
DEMING                  46  79  44  74  42 /   0   0   0   0   0
LORDSBURG               44  77  41  71  41 /   0   0   0   0   0
WEST EL PASO METRO      59  83  55  76  53 /   0   0   0   0   0
DELL CITY               54  84  51  78  47 /   0   0   0   0   0
FORT HANCOCK            56  88  54  81  49 /   0   0   0   0   0
LOMA LINDA              55  78  52  71  48 /   0   0   0   0   0
FABENS                  56  86  53  79  48 /   0   0   0   0   0
SANTA TERESA            53  82  50  76  47 /   0   0   0   0   0
WHITE SANDS HQ          55  79  53  73  50 /   0   0   0   0   0
JORNADA RANGE           46  79  45  73  40 /   0   0   0   0   0
HATCH                   48  79  46  73  43 /   0   0   0   0   0
COLUMBUS                50  78  49  73  47 /   0   0   0   0   0
OROGRANDE               53  79  52  73  49 /   0   0   0   0   0
MAYHILL                 46  68  44  61  39 /   0   0   0   0   0
MESCALERO               42  67  42  60  37 /   0   0   0   0   0
TIMBERON                44  66  43  59  39 /   0   0   0   0   0
WINSTON                 40  70  37  63  35 /  10   0   0  10  10
HILLSBORO               45  77  42  69  40 /  10   0   0   0   0
SPACEPORT               45  78  44  73  40 /   0   0   0   0   0
LAKE ROBERTS            42  69  40  62  36 /  10   0   0  10  10
HURLEY                  43  73  40  66  38 /   0   0   0  10   0
CLIFF                   39  75  39  69  37 /  10   0   0  10  10
MULE CREEK              35  73  33  66  32 /  10   0   0  10  10
FAYWOOD                 44  74  41  67  39 /   0   0   0  10   0
ANIMAS                  46  78  43  73  43 /   0   0   0   0   0
HACHITA                 45  79  43  74  42 /   0   0   0   0   0
ANTELOPE WELLS          45  78  43  74  41 /   0   0   0   0   0
CLOVERDALE              44  75  42  69  41 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
     FOR NMZ111-112.

     FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR NMZ111.

TX...NONE.
&&

20/22 NOVLAN / TRIPOLI
Hazardous weather outlook, May 7, 6:13 AM MDT, 14 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
613 AM MDT THU MAY 7 2015

NMZ409>417-TXZ418>424-081215-
SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN-
SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
613 AM MDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE WEATHER CONCERNS FOR DRY AIR AND WINDIER CONDITIONS
FOR FRIDAY AND SATURDAY. TUESDAY MOISTURE MOVES IN FROM THE EAST
BEHIND A DRYLINE. POTENTIAL FOR SEVERE THUNDERSTORMS AND POSSIBLY
FLASH FLOODING INCREASE WEDNEDAY AND MORE SO ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NMZ401>408-081215-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-
613 AM MDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ELEVATED FIRE WEATHER CONCERNS FOR DRY AIR AND WINDIER CONDITIONS
FOR FRIDAY AND SATURDAY. SLIGHT RISK FOR ISOLATED SHOWERS AND
THUNDERSTORMS WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

Nearby

Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.